MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3614C102E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An anuerx stent graft system was implanted in a patient for the endovascular treatment of an unknown size abdominal aortic aneurysm.An endurant ii cuff was also implanted approximately 6 years post the index procedure for a suspected stent graft migration and type ia endoleak.It was reported that the patient presented emergently approximately 12 years post the index procedure with abdominal pain.A ct showed a type iii endoleak between the cuff and bifurcated stent graft.The physician reported the cause of the event to be related to patient anatomy and reported there was a morphology change due to angulation between the neck and existing bifurcated stent graft.It was reported that the current diameter of the aorta at the renal artery was 35 mm, the current length of the proximal aortic neck was 5mm, and the degree of angulation was 50.The patient was treated with an endurant ii abdominal tube, an endurant ii limb extension, seven endoanchors and a reliant balloon.A non-mdt plug was also implanted in the patient and a fem-fem bypass carried out.Either a type ia or type ii endoleak was noted on the final angiogram.The event was reported to have been resolved.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the events could not be determined from the limited films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for review.Two post-implant ct¿s slices and a single still angiogram from an unspecified study date were returned.The films confirmed that the aneurx bifurcate had migrated into the sac and was positioned >8cm below the renal arteries.An endurant aortic extension was seen implanted just below the renal arteries, and there was a 1 ¿ 2 cm gap between the distal end of the extension and the bifurcate with contrast seen at the separation from a type iiia junctional endoleak.Migration of the 28mm diameter aneurx bifurcate appeared to have been caused by disease progression with dilatation of the neck diameter to ~35mm, as well as possible aneurysm morphology changes as seen with the current severe neck and iliac limb angulation.The exact cause of the component detachment leading to the type iiib endoleak is unknown.Films just prior to the cuff implant were not available and the amount of initial device overlap is unknown.It is likely that morphology changes as well as severe diameter oversizing between the 36mm aortic extension and bifurcate may have also contributed to the type iii junctional separation within the unsupported aneurysm sac.The exact cause of the reported endoleak noted on the final angiogram after implant of an abdominal tube, limb extension, and multiple endoanchors also could not be determined.Films were not available.It is possible that implanting within the large diameter (35mm) and short <10mm) length neck which was also angulated may have all contributed to a potential proximal type i endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7568396
Report Number2953200-2018-00803
Device Sequence Number11257609
Product Code MIH
UDI-Device Identifier00643169232631
UDI-Public00643169232631
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2019
Device Model NumberETUF3614C102E
Device Catalogue NumberETUF3614C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age76 YR